I have had gerd ever since I was pregnant with my daughter....Shes 13 now, so I have had it for a while.,..
My question is does anyone know WHY my heartburn pain starts in my upper back, right behind my heart area, and then proceeds to a bad burning sensation in my neck and throat...its very painful and is relieved my antacids, although only for a short period of time, which leaves me taking several doses before all is over. Ive never really questioned it, but today I was at the dr for a routine exam and asked and he said he thinks it is the vagus nerve....but doesnt that cause chest pain...I have NO chest pain. Any ideas? Also it only happens once every month or two and Its not related to diet.....
Thanks for the response..
I am on Prevacid 30 mg for 10 years....I take tums, gaviscon, or recetly pepcid ac for "breathrough heartburn pain"
I did see my pcp today, not my gastroenterologist. He is trying to find me a dr in our area that uses the eso2 pillcam....I had a BAD experience and couldnt complete the EGD....I am unwilling to try again unless there is some serious symptom that can only be investigated with a scope. Anyways, I just am trying to understand why one can have upper back pain with Gerd......MY Gastro, when I was originally diagnosed said it can hurt in your back...but why? Why doesnt it hurt my chest like most people?
My diet. I strictly follow the Gerd diet. No caffeine, chocolate, tea, coffee, smoking. I only eat organic fruits and vegetables. No red meat, only chicken and turkey.I rarely consume dairy because Im lactose intolerant. I get attacks usually 3- 4 hours after eating.....I dont lie down after eating..My bed is raised with blocks....etc. I live a very Gerd Friendly life! Pretty Boring Diet Wise!
I have noticed that I feel a pressure feeling in my stomach, my Gastro said even though my upper Gi's show no hiatal hernia that I could still have one.....
Can hiatal hernias cause severe crushing pain in my upper back, that is temporarily relieved with antacids?
I guess it is like ne condition...and since we r all different we can have diff symptoms...even tho we have the same condition we will have diff symptoms.....even our benefits or side effects from meds will work the same way.
Some fruits and veggies may affect u.....I have had an occasion where water affected me....so it is the amount of acid already in ur stomach.
I dont really have bowel issues anymore.....I used to have it BAD, so I stopped eating trigger foods, Dairy, whole wheat, soy and corn. Since then Im regular (every day,) I just had blood drawn for the immunocap blood test this morning, which will test all resperitory and food allergens. So Ill know more next week. Does bowel issues relate to Heartburn???
By the way, I just started pepcid for breathrough hb and it seems to help, have you heard of this?
hmmm I wonder if Prevacid can stop being effective....
Does pepcid last 24 hours?
The only think I notice with the back pain is 1)that it is a searing pain in upper back, that radiates from center out, 2) That I break a little sweat (probably anxiety as I dread the pain) 3) Often I have to go have a bm 4) My upper stomach feels pressue, like theres something pressing it out ( off center to the left, between breast and belly button area)
5) when I breathe I can feel the pressure even stronger.
I was wondering about the bloating bcuz it is an indication that maybe u need to void what is in ur inyestines and that u do not empty the way u should.I have this issue and notice I can get very bloated and the pain and acid reflux increase....until I void.....
I do not know the time table for the meds...a pharmacist would be best to ask that question.
there is a difference btwn the meds u mentioned...one is a PPI and the other is a HI.....I was taking PPI's and they stopped working for me and I am now on a HI and it is working fine.
Hi: I do not usually get on the GERD forum, but I have been on a few other ones. I have had GERD for quite sometime, and have been on Nexium 40mg. a day. Never any problems no matter what I eat. Now for a week I am getting breakthrough heartburn. I need something, but I cannot take anything with Calcium in it as it elevates my Calcium to a very high level due to a Parathyroid Problem. I took TUMS at one time, and my doctor had a fit when he saw my Calcium. I was thinking of taking OTC Pepcid or something.
The weird thing also, is that I have had some bowel problems since the GERD acted up, and you mentioned that also. I just had a Colonoscopy, and everything was fine.
I do have IBS, Diverticulosis. I have to find some relief with this. You seem to have been through it all yourself.
Ur high levels of calcium can be the cause of ur bowel issues also....I would ask the pharmacist which meds do not contain xtra calcium.
I am glad u stopped by and posted ur concerns and info.....
The IBS if it is truely IBS....and not a symptom or side effect of meds or another condition.
[Most people with diverticulosis do not have any discomfort or symptoms. However, some people may experience crampy pain or discomfort in the lower abdomen, bloating, and constipation. Other conditions such as irritable bowel syndrome and stomach ulcers cause similar problems, so the symptoms do not always mean a person has diverticulosis. People with chronic symptoms should visit their doctor or health care provider.]
IMHO there is a link btwn IBS and gerd issues...stress...what ever it is most that have one also seem to have the other.
I hope u continue to post ur questions, concerns and share ur info here with us in the Gerd Forum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.